Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 21, 2001, 12:39 PM CDT for Spencer County, Warrick County, Indiana; Daviess County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 12:39 PM CDT (17:39 UTC)
- Expired
- Jun 21, 2001, 4:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Spencer County, IN, Warrick County, IN, Daviess County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 211740
FFWPAH
INC147-173-KYC059-212130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1239 PM CDT THU JUN 21 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY
SPENCER COUNTY IN SOUTHWEST INDIANA
EASTERN WARRICK COUNTY IN SOUTHWEST INDIANA
* UNTIL 430 PM CDT
* AT 1235 PM CDT...A MOSAIC OF NATIONAL WEATHER SERVICE RADARS
INDICATED UP TO ONE AND ONE HALF INCHES OF RAIN HAD FALLEN SINCE
1130 AM...FROM TENNYSON IN EASTERN WARRICK COUNTY TO GENTRYVILLE IN
SPENCER. EASTERN CENTRAL WARRICK...CENTRAL PARTS OF SPENCER AND MOST
OF DAVIESS COUNTY HAD RADAR ESTIMATED RAINFALL IN EXCESS OF THREE
INCHES SINCE EARLY WEDNESDAY...SO GROUND IN THIS AREA IS ALREADY
SWOLLEN BY RAIN.
* ANOTHER LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE
WARNED AREA BETWEEN 1230 PM AND 130 PM. BRIEF HEAVY RAIN RANGING
FROM ONE HALF TO LOCALLY ONE AND ONE HALF INCHES WILL BE POSSIBLE
WITH THE LINE OF THUNDERSTORMS. ADDITIONAL...BUT LIGHTER RAINFALL
WILL LIKELY CONTINUE THROUGH 3 PM...WITH AN ADDITIONAL ONE HALF INCH
OF RAIN POSSIBLE. THIS WILL LIKELY CAUSE FLOODING OF SECONDARY ROADS
IN EASTERN WARRICK...CENTRAL SPENCER AND MOST OF DAVIESS COUNTY.
SHARP RISES CAN BE EXPECTED ON OTTER CREEK IN WARRICK
COUNTY...CROOKED CREEK IN SPENCER COUNTY...PUP..PANTHER AND RHODES
CREEK IN DAVIESS COUNTY.
* LOCATIONS IN THE WARNING INCLUDE...
WHITESVILLE
OWENSBORO
MASONVILLE
SANTA CLAUS
ROCKPORT
GRANDVIEW
DALE
BOONVILLE
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3819 8S682 3803 8679 3792 8696 3783 8684
3768 8685 3758 8706 3768 8738 3779 8723
3803 8732 3823 8721 3819 8708What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:42 AM CDT, 9 hours 57 minutes earlier.
Area forecast discussion, Jun 21, 2:42 AM CDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 242 AM CDT THU JUN 21 2001 THE MAIN FORECAST CHALLENGE WILL HEAVY RAIN POTENTIAL TODAY. AT 0530Z...KPAH 88-D SHOWING SCATTERED TS/SHRA MOVING NORTHEAST ALONG AND JUST NORTH OF A KPOF-KPAH-KEVV LINE. THE POSITION OF THIS PRECIPITATION WAS COINCIDENT TO A STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE CWFA. WV AND LTG DISPLAY INDICATED A MORE DEFINED AREA OF CONVECTION FROM THE TEXAS PANHANDLE NORTHEAST INTO NORTHERN MISSOURI. UPSTREAM OF THIS FEATURE WAS YET ANOTHER VORT CENTER CENTERED OVER NORTHEAST SOUTH DAKOTA. COMPARISON OF THE VARIOUS 21/00Z MODEL OUTPUT FOR THE PROGRESSION OF 5H VORT MOTION WITH THE WV SAT PIX THROUGH 21/06Z REVEALS THE NGM DOING A SLIGHTLY BETTER JOB OVER THE ETA...WITH THE AVN THE LEAST ON TRACK. GIVEN THIS WILL FAVOR THE NGM SOLUTION THE GREATEST FOR THE TIMING/PATH OF UPPER LEVEL FEATURES. TS/SHRA CONTINUE TO LOOK PROMISING FOR TODAY WITH THE CONTINUED PLACEMENT OF THE SURFACE FRONT OVER THE AREA AND TWO UPPER LEVEL SHORTWAVE TROUGHS TAKING AIM ON THE REGION. THE WEAKER OF THE TWO IS SCHEDULED FOR AN EARLY MORNING ARRIVAL PASSING PRIMARILY OVER NORTHERN PORTION OF THE AREA. THE SECOND LOOKS TO HAVE A LATE AFTERNOON/EARLY EVENING ARRIVAL TIME. THIS STRONGER FEATURE WILL HELP PUSH THE SURFACE FRONT SOUTHEAST AS A COLD FRONT AND INVITE ORGANIZED CONVECTION POSSIBLY IN THE FORM OF A SQUALL LINE ACROSS PRIMARILY THE EASTERN HALF OF THE CWFA. LATEST FFG FOR THE CWFA SUGGESTS NORTHERN PARTS OF THE CWFA...IN PARTICULAR MY INDIANA COUNTIES AND THOSE OF KY AND IL WHICH BORDER THE OHIO AND WABASH RIVERS RESPECTIVELY...HAVE THE GREATEST POTENTIAL FOR FLASH FLOODING WITH 1 HR VALUES AS LOW AS 0.6 IN/HR WITH 1.2 IN/HR AS A MEAN. 6 HR FFG VALUES RANGE FROM ROUGHLY 1.5 TO 2.5 INCHES...AGAIN SOME OF THE LOWEST IN MY CWFA. HEADING SOUTH AND WEST OF THIS LOCATION...BOTH 1 AND 6 HR VALUES INCREASE. WITH POTENTIALLY TWO SIGNIFICANT BOUTS OF PRECIP POSSIBLE IN THIS AREA TODAY...CONSIDERING A FLASH FLOOD WATCH HERE. TONIGHT CONVECTION LOOKS TO CLEAR THE AREA FROM WEST TO EAST WITH A DECREASE IN CLOUD COVER AS WELL. FOR FRIDAY...BOTH THE AVN AND NGM SUGGEST A WEAK SHORTWAVE TROUGH WILL SPIRAL SOUTH AROUND THE BACK SIDE OF THE UPPER LOW AND TRACK ACROSS IL/IN/KY BY THE LATE AFTERNOON BRINGING THE CHANCE OF SMALL POPS OVER THE NORTHEAST AND EASTERN PORTION OF THE FORECAST AREA. FOR NOW...WILL NOT GO WILD OVER THIS POSSIBILITY...AND ONLY INTRODUCE VERY SMALL CHANCE POPS FOR SHOWERS. FOR TEMPERATURES...TODAY WARMEST READINGS SHOULD BE SOUTHEAST WHERE PRECIP CHANCES WILL BE LEAST AND SUN CHANCES GREATEST. COOLEST READINGS SHOULD BE ALONG AND NORTH OF THE FRONT WHERE CLOUDS AND PRECIP WILL BE MOST LIKELY. TONIGHT...CURRENT AIRMASS /DEW PTS MID-UPPER 50S/ OVER IOWA AND EASTERN NEBRASKA SHOULD ADVECT INTO AT LEAST WESTERN AND NORTHERN PORTIONS OF THE CWFA. THIS REGION WILL GO WITH LOWS IN THE 55 TO 60 DEGREE RANGE WITH AROUND 60 ELSEWHERE. FRIDAY WARMEST READINGS SHOULD BE IN THE WEST WHERE SUNSHINE WILL BE MOST ABUNDANT. WITH MODEL CONSENSUS 85H TEMPS AROUND 11C ACROSS THE CWFA...HIGHS IN THE UPPER 70S SEEM REASONABLE. WITH MORE CLOUDS AND SMALL POPS POSSIBLE NORTHEAST AND EAST...WILL GO WITH SLIGHTLY COOLER TEMPS IN THIS LOCALE. WILL MAKE NO CHANGES TO EXTENDED PACKAGE GIVEN LIMITED NEW DATA 3 AVAILABLE ON MID-SHIFT. .PAH...FFA TODAY ILZ077-078-083-INZ081-082-085>088-KYZ018-019. SLEIGHTER
In the hours before
Special weather statement, Jun 21, 11:28 AM CDT, 1 hour 11 minutes before
ILZ085>087-089>091-093-094-KYZ001>009-211730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1128 AM CDT THU JUN 21 2001 ...WIND GUSTS 45 TO 55 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... A LINE OF STRONG THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG WINDS 45 TO 55 MPH...STRETCHED FROM SIMPSON AND METROPOLIS ILLINOIS...PADUCAH TO CLINTON KENTUCKY. ALONG WITH THESE STORMS...LOOK FOR HEAVY RAIN...PRODUCING UP TO AN INCH IN ONE HOUR...AS WELL AS FREQUENT LIGHTNING AND SMALL HAIL. THIS LINE SHOULD REACH NEAR MURRAY AND MARION KENTUCKY...TO NEAR SHAWNEETOWN ILLINOIS BY 1230 PM.
Special weather statement, Jun 21, 12:00 PM CDT, 39 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-211900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1200 PM CDT THU JUN 21 2001 THIS OUTLOOK IS VALID FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY UNTIL 600 AM FRIDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. FLASH FLOODING WILL ALSO BE POSSIBLE IN THE EVANSVILLE TRI STATE AREA...WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH THE AFTERNOON. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WAS PROGRESSING EASTWARD ACROSS SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY LATE THIS MORNING. SCATTERED STRONG STORMS HAVE DEVELOPED ALONG A LINE ON THE EASTERN EDGE OF THE LARGER AREA OF PRECIPITATION. AHEAD OF THE LINE OF STORMS...THE ATMOSPHERE WAS BECOMING VERY UNSTABLE...WHICH WILL ALLOW A FEW OF THE STORMS TO BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SOME LARGE HAIL AS WELL. SEVERE WEATHER WILL BE POSSIBLE ALONG THIS LINE OF STORMS AT ANY TIME THIS AFTERNOON. THE SEVERE WEATHER THREAT IS EXPECTED TO END AFTER THE LEADING LINE OF STORMS PASSES. INDIVIDUAL STORMS WILL BE MOVING TO THE NORTHEAST AT 25 MPH...WHILE THE LINE MOVES TO THE EAST AT 30 TO 40 MPH. SPOT)TER ACTIVATION MAY BE REQUIRED ACROSS ALL OF WESTERN KENTUCKY AND SOUTHWEST INDIANA THIS AFTERNOON. DRS
Special weather statement, Jun 21, 12:38 PM CDT, 1 minute before
KYZ007>018-211830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1238 PM CDT THU JUN 21 2001 ...WIND GUSTS 45 TO 55 MPH POSSIBLE WITH LINE OF THUNDERSTORMS... A LINE OF STRONG THUNDERSTORMS...WITH THE POTENTIAL FOR STRONG WINDS 45 TO 55 MPH AND UP TO 1/2 INCH DIAMETER HAIL...STRETCHED FROM JUST EAST OF HENDERSON TO MARION TO SIMPSON AND JUST TO THE WEST OF MURRAY KENTUCKY. ALONG WITH THESE STORMS...LOOK FOR HEAVY RAIN...PRODUCING UP TO AN INCH IN ONE HOUR...AS WELL AS FREQUENT LIGHTNING. NUMEROUS REPORTS OF WINDS FROM 50 TO 55 MPH AND HAIL TO 1/2 INCH IN DIAMETER WERE RECEIVED FROM THIS LINE OF STORMS AS IT MOVED THROUGH THE PADUCAH AND REIDLAND AREAS. THIS LINE SHOULD REACH NEAR OWENSBORO...MADISONVILLE AND HOPKINSVILLE KENTUCKY BY 130 PM.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:39 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 36 min |
| Jun 21, 12:05 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 25 min |
| Jun 21, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 23 min |
| Jun 21, 1:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 24 min |
| Jun 21, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 34 min |
Nearby
Flash Flood Warnings in Indiana, 2001Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.